Alert archive / Wisconsin / Flash Flood Warnings in 2008
Flash Flood Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at Jul 7, 2008, 7:59 PM CDT for Marinette County, Wisconsin. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2008, 7:59 PM CDT (00:59 UTC)
- Expired
- Jul 7, 2008, 9:10 PM CDT
- In force
- 71 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Marinette County, WI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1815 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGRB 080101
FFWGRB
WIC075-080300-
/O.NEW.KGRB.FF.W.0005.080708T0059Z-080708T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
759 PM CDT MON JUL 7 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL MARINETTE COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 1000 PM CDT
* AT 756 PM...DOPPLER RADAR INDICATED FLASH FLOODING FROM SLOW
MOVING THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
MISCAUNO ISLAND
THE AREA BETWEEN HIGHWAYS K AND Z EAST OF BEECHER AND AMBERG.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY IN THE WARNED
AREA.
THE MOVEMENT OF THE STORMS WILL RESULT IN MORE RAIN FALLING OVER
AREAS WHICH ALREADY RECEIVED HEAVY RAIN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4569 8780 4565 8781 4556 8777 4556 8781
4553 8778 4549 8778 4546 8782 4544 8786
4543 8805 4566 8807
$$
RDM1 follow-up statement
000
WGUS73 KGRB 080210
FFSGRB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
903 PM CDT MON JUL 7 2008
WIC075-080213-
/O.CAN.KGRB.FF.W.0005.000000T0000Z-080708T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARINETTE-
903 PM CDT MON JUL 7 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
MARINETTE COUNTY...
TORRENTIAL RAINS THAT FELL IN A SMALL PART OF NORTH CENTRAL
MARINETTE COUNTY HAVE DIMINISHED...THOUGH LIGHTER SHOWERS AND
THUNDERSTORMS MAY CONTINUE AT TIMES OVERNIGHT. RADAR INDICATES THAT
2 TO 4 INCHES OF RAIN FELL THIS EVENING BETWEEN HIGHWAYS K AND Z
EAST OF BEECHER. EVEN THOUGH THE RAIN HAS DIMINISHED...RESIDENTS IN
THE AREA SHOULD WATCH OUT FOR POSSIBLE WASHOUTS OF RURAL ROADS AND
REMAINING WATER ON ROADS IN THE AREA.
LAT...LON 4569 8780 4565 8781 4556 8777 4556 8781
4553 8778 4549 8778 4546 8782 4544 8786
4543 8805 4566 8807
$$
RDMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:44 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 7, 3:44 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 344 PM CDT MON JUL 7 2008 .SHORT TERM...TONIGHT THROUGH TUESDAY. POTENTIAL FOR SEVERE THUNDERSTORMS AND FLOODING ARE THE FORECAST CHALLENGES TONIGHT. AN OLD BOUNDARY FROM LAST NIGHTS CONVECTION STRETCHED ACROSS SOUTHERN WISCONSIN AT MIDDAY. THERE WERE ALSO LAKE AND BAY BREEZE BOUNDARIES AND A STATIONARY FRONT OVER THE FAR NORTH. WIND PROFILERS SHOW STRENGTHENING LOW LEVEL JET FROM IOWA INTO SOUTHWEST WISCONSIN...WHICH IS PRODUCING THUNDERSTORMS APPROACHING LA CROSSE AT 20 UTC. THESE STORMS WILL MOVE NORTHEAST INTO THE SOUTHERN PART OF OUR FORECAST AREA DURING THE EARLY EVENING. SLOW MOVING STORMS AND HIGH DEWPOINT AIR MAY MAKE FOR EXCESSIVE RAINFALL AMOUNTS...SO ISSUED A FLASH FLOOD WATCH FOR WAUSHARA...WINNEBAGO...CALUMET AND MANITOWOC COUNTIES WHERE THE GROUDN IS WET FROM RECORD JUNE RAINFALLS. EXPECT STORMS TO FORM ALONG THE OTHER BOUNDARIES IN THE NEXT FEW HOURS. SOME WET MICROBURSTS POSSIBLE TONIGHT...BUT HAIL THREAT SEEMS LOW DUE TO RELATIVELY HIGH WET BULB ZERO HEIGHTS. .LONG TERM...TUE NGT THRU NXT MON. A MAINLY ZONAL FLOW EXPECTED OVR THE LWR 48 DURING THE COURSE OF MID TO LATE WEEK BEFORE A MODEST UPR TROF DVLPS OVR THE WEST COAST THIS WEEKEND. MAIN BAND OF WESTERLIES TO RUN ACROSS THE NRN CONUS WITH PCPN CHCS FOR NE WI ASSOCIATED WITH VARIOUS SFC BOUNDARIES IN THE VCNTY. EXPECT INCREASE IN BOTH TEMPS AND HUMIDITY TOWARD THE END OF THE WEEK/WEEKEND. SHRTWV TROF PROGGED TO SLIDE INTO NRN SECTIONS OF THE GREAT LKS RGN TUE NGT. DEEPER MSTR TO HAVE BEEN SCOURED OUT EARLIER BY THE FROPA...THUS MSTR IS LIMITED OVR NE WI PLUS THE FACT THAT THE MAIN SHRTWV INVOLVED PASSES WELL TO NORTH (NRN LK SUPERIOR). JUST DO NOT SEE ENUF LIFT OR INSTABILITY TO PRODUCE PCPN OVR NRN WI... THUS HAVE OPTED FOR A DRY FCST. MUCH COOLER NGT COMPARED TO MON NGT AS DRIER AIR ALLOWS TEMPS TO DROP OFF AT A GOOD RATE. EXPECT MOST LOCATIONS TO FALL INTO THE 50S WITH A FEW UPR 40S PSBL OVR THE BOGGY AREAS OF NRN WI. AS THE SHRTWV TROF MOVS INTO SE ONTARIO BY 00Z THU...NW MEAN FLOW TO PREVAIL OVR WI. ATM NOT VERY UNSTABLE WITH CAPES ONLY AROUND 100 J/KG...LI VALUES IN POSITIVE TERRITORY AND MID LVL LAPSE RATES AROUND 6 C/KM. THERE ARE NO SFC BOUNDARIES OR SIGNIFICANT SHRTWVS PRESENT EITHER. OTHER THAN THE GFS WHICH SPITS OUT A HUNDREDTH OF AN INCH OR TWO...THE REST OF THE MDLS WERE DRY. PREFER AT THIS POINT TO BE OPTIMISTIC AND HAVE REMOVED ALL POPS FROM NRN WI. PLEASANT TEMPS EXPECTED WITH MOST LOCATIONS IN THE 70S. A WEAK AREA OF HI PRES TO THEN TRANSITION ACROSS WI WED NGT AND RESIDE JUST TO OUR EAST BY DAYBREAK THU. RETURN FLOW WL DVLP OVR WI WED NGT AND THERE MAY BE SOME INCREASE IN MID OR HI CLDS...BUT NO PCPN. TEMPS SHOULD BE ABLE TO FALL BEFORE ANY CLDS ARRIVE WITH ANOTHER NGT OF 40S AND 50S OVR NE WI. THE SFC HI SHIFTS TOWARD THE ERN GREAT LKS ON THU ALLOWING S-SE WNDS TO BEGIN DRAWING GULF MSTR BACK INTO THE WRN GREAT LKS BY THE END OF THE DAY. SW WNDS AT 8H WL ALSO PULL A WRMFNT NWD INTO WI ON THU AS WELL. THE COMBINATION OF THIS FNT...APPROACHING SHRWTV AND FAVORABLE UPR JET DIFFLUENCE ALL POINT TO AN INCREASED PCPN THREAT ESP BY THU AFTERNOON. BETTER CHCS TO BE LOCATED OVR N-CNTRL WI CLOSER TO THE DYNAMICS FROM THE SHRTWV. COOL START TO THE DAY AND INCREASING CLDS/PCPN CHCS SHOULD KEEP MAX TEMPS BLO NORMAL (70S FOR THE ENTIRE FCST AREA). THE WRMFNT SLOWLY LIFTS NORTH THU NGT INTO FRI MORNING ACROSS NRN WI BEFORE REACHING THE U.P. OF MI FRI AFTERNOON. WL NEED TO CONT CHC POPS ACROSS NE WI AS LONG AS THIS FNT IS IN OUR VCNTY. THE ATM APRS TO BECOME VERY WARM...HUMID...UNSTABLE...BUT STRONGLY CAPPED FRI AFTERNOON. THIS PLACES SOME QSTN MARKS AS TO PCPN CHCS FRI AFTERNOON. PREFER TO DOWNPLAY POPS OVR CNTRL/E-CNTRL WI FRI AFTERNOON AND KEEP THE WARM TEMPS FROM THE PREV FCST. PLENTY OF UNCERTAINTY FOR NXT WEEKENDS WEATHER AS OPERATIONAL MDLS (GFS/GEM/ECMWF) WERE MORE PROGRESSIVE IN MOVG A CDFNT THRU WI THAN THEIR RESPECTIVE ENSEMBLE MEANS. SINCE THIS PROGRESSIVE SOLN IS A SHIFT IN PHILOSOPHY FROM PREV MDL RUNS...WOULD LIKE TO SEE MORE CONSISTENTCY BEFORE JUMPING ON THE BANDWAGON. HAVE LEANED TOWARD THE ENSEMBLE MEAN SOLN WHICH IS SLOWER IN SWINGING THE CDFNT THRU NE WI SAT NGT INTO SUNDAY MORNING. HAVE KEPT THE CHC POPS GOING...BUT THIS SITN NEEDS TO BE WATCHED FOR BEING TOO PESSIMISTIC HERE AS WE COULD VERY EASILY HAVE A DRY WEEKEND. THE CDFNT SHOULD SAG FAR ENUF SOUTH BY MON SUCH THAT PCPN CHCS WOULD NOT BE NECESSARY. A COOLER...LESS HUMID DAY ANTICIPATED WITH TEMPS BACK TO NEAR NORMAL READINGS. && .AVIATION...THUNDERSTORMS ARE THE MAIN AVIATION HAZARD TONIGHT. MVFR CIGS AND VSBYS EXPECTED OTHERWISE. && .GRB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR WIZ045-048>050. && RDM/KALLAS
Hazardous weather outlook, Jul 7, 1:23 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 123 PM CDT MON JUL 7 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081445- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 123 PM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREAT. IN ADDITION TO THE THREAT OF DAMAGING WINDS AND LARGE HAIL...THERE IS A POSSIBILITY OF URBAN AND SMALL STREAM FLOODING DUE TO HEAVY RAINS FROM THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE FROM TIME TO TIME LATE THIS WEEK AND DURING THE UPCOMING WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC INFORMATION ON WHEN STORMS ARE LIKELY AND ANY RISK OF SEVERE WEATHER WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON OR EVENING. SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-081445- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 123 PM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. STRONG WINDS ARE THE PRIMARY THREAT. IN ADDITION...PATCHY DENSE FOG IS ALSO EXPECTED OVER LAKE MICHIGAN THIS AFTERNOON AND TONIGHT. THE FOG COULD BE DENSE...AND OCCASIONALLY REDUCE VISIBILITIES TO A FEW HUNDRED FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE FROM TIME TO TIME LATE THIS WEEK AND DURING THE UPCOMING WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC INFORMATION ON WHEN STORMS ARE LIKELY AND ANY RISK OF SEVERE WEATHER WITH THE STORMS.
In the hours before
Special weather statement, Jul 7, 4:24 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 424 PM CDT MON JUL 7 2008 WIZ035-036-045-072300- WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...WISCONSIN RAPIDS...STEVENS POINT... WAUTOMA 424 PM CDT MON JUL 7 2008 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM... AT 420 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR BLACK RIVER FALLS TO SPARTA. THESE STORMS WERE MOVING EAST-NORTHEAST AT 40 MPH AND MOVE INTO WOOD...PORTAGE AND WAUSHARA COUNTIES BETWEEN 5 PM AND 6 PM. LARGE HAIL...DAMAGING WIND GUSTS TO 70 MPH...FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS ARE POSSIBLE. LOCATIONS WHICH MAY BE AFFECTED INCLUDE...WISCONSIN RAPIDS...PLOVER AND WAUTOMA. IF YOU ARE IN THE PATH OF THESE THUNDERSTORMS...BE PREPARED TO SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORMS HAVE PASSED. KALLAS
Special weather statement, Jul 7, 5:43 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 543 PM CDT MON JUL 7 2008 WIZ035-072345- WOOD- 543 PM CDT MON JUL 7 2008 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM CDT... AT 538 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF BABCOCK...OR 21 MILES SOUTHEAST OF NEILLSVILLE...MOVING NORTHEAST AT 34 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND TORRENTIAL DOWNPOURS. THE THUNDERSTORM WILL BE NEAR... PITTSVILLE AROUND 600 PM... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MONDAY EVENING FOR NORTHEASTERN WISCONSIN. KALLAS
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:53 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jul 7, 8:10 PM CDT | Special Marine Warning | GRB | 2 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.